Jump to content


E-Newsletter Signup Like us on Facebook Sign Up For Our e-Newsletter
Photo

Opinions on Amantadine


  • Please log in to reply
10 replies to this topic

#1 Mihai

Mihai

    Advanced Member

  • Members
  • PipPipPip
  • 207 posts
  • LocationCleveland, Ohio

Posted 01 April 2013 - 07:31 AM

Hello fellow PDers,

I just recently started taking 100 mg. of Amantadine 2x/day. It really seems to have help manage my often out-of-control dyskinesias. Just wondering if anyone out there has any thoughts, advice, or experience with it. I am also taking Stalevo and Selegeline and have the Neupro patch. I've had PD for over 11 years, and this current "cocktail" of drugs seems great...I'm pretty normal and "evened out." If anyone has any information to share, I'd appreciate it!

Peace,

Mihai
Diagnosed in 2001 at 33 years of age

#2 Wondermom

Wondermom

    Member

  • Members
  • PipPip
  • 13 posts
  • LocationDenver, CO

Posted 01 April 2013 - 11:23 PM

It did nothing for me. I've had terrible reactions to some meds and others seem to work but Amantadine did nothing. I had DBS 4 weeks ago. No symptoms at all now.

#3 KiminJapan

KiminJapan

    Advanced Member

  • Members
  • PipPipPip
  • 309 posts
  • LocationKanazawa, Japan

Posted 02 April 2013 - 05:04 AM

I.take amantadine now with sinemet and mirapex. The sinemet in 1/4 or 1/2 25/100 pills every 1 1/2 - 2 1/2 hours. Amantadine was added to control dyskinesia, and I went up to 300 mg/ day without relief. But 150 mg/day helps stiffness and slowness enough to be noticeable. Adding mirapex now - .375 mg once a day of ER - no effect yet good or bad. Hoping it will help me at night - keep me from getting stuck in the bed unable to move.

#4 christie

christie

    Advanced Member

  • Members
  • PipPipPip
  • 636 posts

Posted 02 April 2013 - 06:18 AM

The sinemet in 1/4 or 1/2 25/100 pills every 1 1/2 - 2 1/2 hours.


Hi Kim, so glad to hear from you again ! We missed you ! Hope you will feel better soon !
BTW, how do you manage to take 1/4 of a 25/100 pill? ? (25 mg of levodopa?) . Do you crush or split the pill?

-English is not my first language !

-Aged 39. Diagnosed at 35. On levodopa monotherapy (500mg daily).


#5 KiminJapan

KiminJapan

    Advanced Member

  • Members
  • PipPipPip
  • 309 posts
  • LocationKanazawa, Japan

Posted 02 April 2013 - 06:32 AM

The pills are scored so halve easily. Then I crack the halves in half again. I have tried mixing liquid solution but found it even less exact as it isn't dissolved - so I guess solution is the wrong word - medicine quickly sinks no matter how much you shake or stir. Taking more than 1/2 pill results in dystonia and dyskinesia that's very uncomfortable. 1/4 or 1/2 is dependent on where in the menstrual cycle I am. Hormones apparently play a big role. Also, I've had dyskinesia from about a month into treatment, and was diagnosed and treated about 3 years too late.

#6 christie

christie

    Advanced Member

  • Members
  • PipPipPip
  • 636 posts

Posted 02 April 2013 - 07:16 AM

Kim, you seem to be very sensitive to levodopa. you respond to tiny doses (which is good) but you also have dyskinesia...
I now take 1/4 of a 50/200 pill (50mg of levodopa) every three hours, but my response is minimal. I need more than 50mg and i was thinking of "experimenting" with 75mg (instead of 50) every 4 hours (instead of 3)...Thanks !!

-English is not my first language !

-Aged 39. Diagnosed at 35. On levodopa monotherapy (500mg daily).


#7 jb49

jb49

    jb49

  • Members
  • PipPipPip
  • 1,995 posts
  • LocationOntario

Posted 02 April 2013 - 07:36 AM

Yes, it is good to see KiminJapan on the board!

Each day I currently take 1 mg of Azilect, 2 mg of requip and 6 tabs of levocarb 100/25 strength. For the most part I am doing well and able to do okay. I don't really excercise except for Yoga class once a week. I am quite active physically every day which makes a huge difference in a positive way. My problem is that tremors on my right side are emerging as a symptom more now than a few years ago. It seems always on the verge of "shaking things up." Does Amantadine help with tremors any?

J shaking b
Don't be hard on yourself, try your best and be strong!

#8 Vanillab1027

Vanillab1027

    Advanced Member

  • Members
  • PipPipPip
  • 166 posts
  • LocationJacksonville, FL

Posted 02 April 2013 - 08:42 AM

I was prescribed Amantadine with Sinemet from the start in hopes that it may delay the start of dyskenesia. I've had no problems with it.

#9 Sean

Sean

    Advanced Member

  • Members
  • PipPipPip
  • 72 posts
  • LocationNE US

Posted 02 April 2013 - 11:26 AM

I've been taking 100mg of Amantadine 3x daily along with 4 tabs, 25/100, of Sinemet 4x daily, and 200mg of Comtan 3x daily for the past 5 years. I also take 1mg of Azilect one per day along with three muscle relaxers and Clonazepam for sleep. This is a good regimine for me and keeps me under control, with the exception of the embarrassing incessant drooling.
However, when I was scheduled for the DatScan, my MDS told me to stop with the Amantadine 6 days prior to the test. I complied and on day two, a Sunday, I experienced the worst case of dystonia I've ever had! In fact, by evening, the pain was so unbearable that my poor wife had to have an ambulance take me to emergency for treatment for Amantadine withdrawal. My MDS was flumoxed having never heard of such a thing. But, he did his research, apologized profusely, and found that this is possible for someone taking Amantadine for such a long period of time. It's a drug that does wonders for me but don't stop taking it without discussing with your physician.
Take care,
Sean

#10 ottergrrrl

ottergrrrl

    Member

  • Members
  • PipPip
  • 26 posts
  • LocationPennsylvania, USA

Posted 02 April 2013 - 05:31 PM

Hi Mihai - My HWP takes amantadine. He has found it helpful. The main side effect has been very active sleep - for example, kicking, yelling, and once actually throwing himself out of bed. He always woke himself up and never hurt me (although he worried about it). These things happened several times a month and seemed to occur in clusters. Meaning, he would sleep normally for a couple of weeks, then have a couple of weeks with outbursts. He changed the time he took it from before bed to dinner and the side effect has largely stopped. Now I'd say it is no more than once or twice a month and generally not as animated. Good luck!

#11 Richie10000

Richie10000

    Newbie

  • Members
  • Pip
  • 3 posts

Posted 28 April 2013 - 06:40 PM

I have found Amantadine a bit hit and miss. It as to a certain extent reduced some of my dyskinesia but it has really dropped My blood pressure to passing out level, so am reluctant to increase it.




0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users